# SDR 99ZZZX93

- Difficulty date: August 26, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2756V
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0682
- Engine: Lyc IO360A1B6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12993
- Condition: Separated
- Location: Engine
- Part time: 2,660 hours
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED FAILURE OCCURRED AFTER TAKEOFF WHILE TURNING DOWN WIND AT 1,100 FEET AGL.  A LOUD BANG WAS HEARD FROM THE ENGINE WITH SMOKE AND OIL COVERING WINDSHIELD FOLLOWED BY A LOSS IN OIL PRESSURE.  ENG SHUT DOWN AND UNEVENTFUL DEAD STICK LANDING MADE.  INVEST REVEALED A HOLE IN THE COWLING AND ACFT COVERED WITH OIL FROM ENG.  REMOVED TOP COWLING TO FIND NR 1 CYL HEAD SEPARATED FROM CYL BARREL.  ENG HAS 894.0 HRS SINCE MAJOR O/H WITH CERMICROME CYLINDERS.  A COMPRESSION TEST 20 HRS BEFORE FAILURE OCCURRED WAS 72/80.  THERE WAS NO INDICATION OF LEAKAGE FROM CYL.  HOWEVER, CYL HEAD APPEARED CRACKED ABOUT HALF WAY AROUND CYL BARREL FOR SOME TIME.  FAILURE OCCURRED WHERE CYL HEAD TREADS ONTO THE BARREL.
